Jump to content


Photo

Pleurisy and Sprycel....


  • Please log in to reply
4 replies to this topic

#1 amyjc

amyjc

    New Member

  • Members
  • Pip
  • 0 posts

Posted 07 November 2009 - 08:27 PM

I have had a nagging sharp stabbing pain in my left side from my  back to my breast. My dr ordered and xray,, said I probably have pleurisy and should that it should clear itself up within a couple weeks. I had also had an extra large amount of vomitting the last couple weeks,, waking up at night sick.  They (my dr and ONC agreed I can take pepcid now but must take it 12 hours after sprycel and 12 hours before. Ok guess I will have to get good at the timing on this.  So have not thrown up today.  But this back pain sucks.. has anyone had any problems with pleurisy and sprycel?? I was afraid to go see the dr because thought it might have to do with the sprycel..(ie,, as my  liver did with gleevec) He did not seem that concerned really,, just said take some advil and if its not better in two weeks we will run a catscan.  hmmm. very frustrated and very tired of this. any input would be helpful!! thanks.. amy



#2 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 09 November 2009 - 10:20 PM

About 15% of folks on Sprycel have a pleural effusion issue.  If you have pain when breathing deeply, that would tend to indicate a pleural effusion issue.

It usually occurs on one side of the chest.  Often a medication break will resolve this, and the body will usually adjust and they will diminish or go away.

The vomiting may be unrelated, but can occur when adjusting to Sprycel.

You should not ignore other possibilities entirely, especially if you do not have an increased pain when breathing deeply.



#3 td1961

td1961

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 November 2009 - 10:49 AM

Amy,

Sorry to hear that things aren't going so well for you. I've felt a couple of new sharp pains in that region lately myself. I'm on a fluid pill with my HBP so I guess that should help somewhat. The nurse tried to get an EKG yesterday but don't know if it came out or not. The stupid computer was having problems printing out the chart. I may have to go back and have it done again. I'm taking some supplements for the pain in the arms/hands at night and the numbness comes and goes depending on how much I use my hands during the day. Wishing you the best on the pleurisy issue and hoping to learn from it. Best wishes, Tracy



#4 amyjc

amyjc

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 November 2009 - 08:22 PM

Trey,, thanks for the info! no pain with breathing . Was afraid to take any anything for pain due to all the nausea I was having. I have been on Sprycel for a couple years now and used to be nauseated some.. but this was pretty intense.  Whenever I would ask my onc, dr, pharmacist about something for heartburn all they would offer is dietary changes and tums. argh! I had really bad reflux before all this and had been on prevacid, zantac etc for about 8 years. stopping that when I switched to sprycel was tough. I am doing alot better with the pepcid, and now can take nsaids.  We will see how it goes.. (also heating pad is helping so much....)



#5 amyjc

amyjc

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 November 2009 - 08:26 PM

Tracy.. argh with the comp problems.. hope you got it straightened out.  I am feeling so much better now as you can read in my post to Trey.  I tell you that heating pad has been great. Maybe you can try that on your hands too... Take care and hope you start adjusting soon.  Being able to take something for the heartburn and pain has helped so much... keep in touch!  amy






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users